MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021157
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery, the patient experienced post-op stiffness due to scar tissue arthrofibrosis.This adverse event was treated with an unspecified surgery or procedure.The clinical outcome of the patient was reported as recovered.
 
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).
 
Additional Manufacturer Narrative
Additional information: b7, d6a, g4 corrected information: b5, e1.
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2017, the patient experienced post-op stiffness due to scar tissue arthrofibrosis.This adverse event was treated with a surgery/procedure.The clinical outcome of the patient was reported as recovered.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study-patient experienced post operative stiffness due to scar tissue arthrofibrosis approximately 9 months post right j ii xr tka which required an unspecified surgery/procedure.The provided adverse event form describes the serious, moderately severe adverse event as unrelated to the study device but possibly related the study procedure with a start date of 21-jun-2018 and resolved/recovered as of same date.Reportedly, the scar tissue arthrofibrosis led to the unspecified surgery/procedure intervention.Arthrofibrosis is a known post-operative occurrence and based on the documentation provided, a component malperformance is not supported.The patient impact beyond the reported arthrofibrosis and subsequent intervention could not be determined; however, the adverse event was reportedly resolved; therefore, no further impact would be anticipated.No further medical assessment could be rendered at this time.A review of the production orders for the listed devices did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, tibial baseplate and xlpe inserts, a review of complaint history based on the historical data revealed similar events for the listed batch.For the patellar component, a review of complaint history revealed similar events over the previous 12 months, but no similar events for the batch based on the historical data.This failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that decreased range of motion has been identified in the possible adverse effects.Additionally, implantation of foreign material in tissues can result in histological reactions involving macrophages and fibroblasts.A review of the risk management files for the listed devices revealed that this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include alignment and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP RT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16678659
Report Number1020279-2023-00762
Device Sequence Number17597674
Product Code JWH
UDI-Device Identifier00885556422823
UDI-Public00885556422823
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021157
Device Catalogue Number74021157
Device Lot Number17DM16262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/31/2023
05/31/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/14/2023
06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032 17HM06016 GII OVAL RESURFACING PAT 32MM.; 74022294 16FSL0010 JRNY II XR BASEPLATE SZ 4 RT.; 74023733 16CM20791 JRNY II XR INS XLPE MED 3-4 RT.; 74023834 16BM19361 JRNY II XR INS XLPE LAT 3-4 RT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale